Alert archive / Kansas / Flash Flood Warnings in 2013

Flash Flood Warning 9, NWS Wichita, KS

August 4, 2013Barton County, Rice County, Kansas

NWS Wichita, KS issued this flash flood warning at Aug 4, 2013, 4:41 AM CDT for Barton County, Rice County, Kansas. It was in force for 9 hr. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 4, 2013, 4:41 AM CDT (09:41 UTC)
Expired
Aug 4, 2013, 1:45 PM CDT
In force
9 hr
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Flood severity
None

Counties Barton County, KS, Rice County, KS

The radar

The Wichita radar (KICT), 130 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 4, 5:04 AM CDTFLASH FLOODEllinwood, KSSEVERAL HOMES REPORTING BASEMENTS FILLING UP WITH WATER IN THE TOWN OF ELLINWOOD. SEVERAL ROADS CLOSED BETWEEN ELLINWOOD AND GREAT BEND DUE TO HIGH WATER FLOWING ACROSS ROADWAYS.
Aug 4, 5:05 AM CDTFLASH FLOODGreat Bend, KSLAW ENFORCEMENT REPORTING NUMEROUS STALLED CARS FROM EXTREME STREET FLOODING AND WATER RESCUES ARE UNDERWAY.
Aug 4, 6:07 AM CDTFLASH FLOODEllinwood, KSHIGHWAY 56 IS COVERED BY HIGH WATER. NUMEROUS REPORTS OF STALLED CARS IN HIGH WATER. BASEMENTS REPORTED FLOODED.
Aug 4, 6:38 AM CDTFLASH FLOOD5 N Chase, KSWATER OVER COUNTY ROADS.
Aug 4, 7:00 AM CDTHEAVY RAIN 4.49Great Bend, KS24-HOUR RAINFALL.
Aug 4, 9:05 AM CDTFLASH FLOODEllinwood, KSFLOODING IS ON GOING IN THE TOWN OF ELLINWOOD NORTH OF 7TH STREET. WATER IS UP TO FRONT DOORS AND WINDOW WELLS ON HOMES.
Aug 4, 9:27 AM CDTFLASH FLOODGreat Bend, KSANTELOPE CREEK IS OUT OF ITS BANKS 3/4 MILE EAST OF US HIGHWAY 281 AND SE 20 ROAD INTERSECTION.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 9.7 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2013-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 919 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2013-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
919 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
1390 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

992 
WGUS53 KICT 040941
FFWICT
KSC009-159-041345-
/O.NEW.KICT.FF.W.0009.130804T0941Z-130804T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
441 AM CDT SUN AUG 4 2013

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN RICE COUNTY IN CENTRAL KANSAS...
  SOUTHEASTERN BARTON COUNTY IN CENTRAL KANSAS...

* UNTIL 845 AM CDT.

* AT 437 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM TRAINING THUNDERSTORMS OVER THE WARNED AREA.

  DOPPLER RADAR ESTIMATED BETWEEN 3 AND 4 INCHES OF RAIN HAVE FALLEN 
  ACROSS THE AREA...WITH ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2       
  INCHES POSSIBLE.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  CHASE...ELLINWOOD...GREAT BEND...SILICA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3843 9884 3851 9816 3833 9827 3828 9883

$$

JAKUB
3 follow-up statements
094 
WGUS73 KICT 041013
FFSICT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
513 AM CDT SUN AUG 4 2013

KSC009-159-041345-
/O.CON.KICT.FF.W.0009.000000T0000Z-130804T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RICE KS-BARTON KS-
513 AM CDT SUN AUG 4 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 AM CDT FOR
SOUTHEASTERN BARTON AND NORTHWESTERN RICE COUNTIES...

AT 505 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED NUMEROUS 
ROADS CLOSED BETWEEN ELLINWOOD AND GREAT BEND DUE TO VERY HEAVY 
RAINFALL. FLASH FLOODING IS OCCURRING OVER THE WARNED AREA WITH AN 
ADDITIONAL 1 TO 2 INCHES POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO 
CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER 
TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO 
ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3843 9884 3851 9816 3833 9827 3828 9883

$$

JAKUB
388 
WGUS53 KICT 041134
FFWICT
KSC009-159-041845-
/O.EXT.KICT.FF.W.0009.000000T0000Z-130804T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
634 AM CDT SUN AUG 4 2013

THE NATIONAL WEATHER SERVICE IN WICHITA HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN RICE COUNTY IN CENTRAL KANSAS...
  SOUTHEASTERN BARTON COUNTY IN CENTRAL KANSAS...

* UNTIL 145 PM CDT SUNDAY.

* AT 625 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
  FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

  DOPPLER RADAR ESTIMATED BETWEEN THREE AND FIVE INCHES OF RAIN HAVE
  FALLEN ACROSS THE AREA...WITH ADDITIONAL RAINFALL AMOUNTS OF A
  HALF AN INCH POSSIBLE.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  CHASE...ELLINWOOD...GREAT BEND...SILICA.

AT 625 AM CDT...BARTON COUNTY LAW ENFORCEMENT OFFICIALS REPORTED 
NUMEROUS ROADS FLOODED IN ELLINWOOD WITH HIGHWAY 56 IMPASSIBLE FROM 
HIGH WATER. NUMEROUS STALLED CARS FROM FLOODED ROADS WERE REPORTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3843 9884 3851 9816 3833 9827 3828 9883

$$

KETCHAM
433 
WGUS73 KICT 041612
FFSICT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1112 AM CDT SUN AUG 4 2013

KSC009-041620-
/O.CAN.KICT.FF.W.0009.000000T0000Z-130804T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BARTON KS-
1112 AM CDT SUN AUG 4 2013

...THE FLASH FLOOD WARNING HAS BEEN REPLACED BY A FLOOD WARNING FRO 
SOUTHEASTERN BARTON COUNTY...

IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW 
ENFORCEMENT AGENCY.

LAT...LON 3851 9816 3833 9827 3831 9848 3847 9848

$$

KSC159-041845-
/O.CON.KICT.FF.W.0009.000000T0000Z-130804T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RICE KS-
1112 AM CDT SUN AUG 4 2013

...THE FLASH FLOOD WARNING FOR RICE COUNTY HAS BEEN EXTENDED UNTIL 3 
PM...

LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING ALONG COW 
CREEK AND ITS TRIBUTARIES.  EVACUATIONS WERE REPORTED ALONG IT AS 
WELL.  PERSONS WITH INTERESTS ALONG COW CREEK AND ITS TRIBUTARIES 
SHOULD BE PREPARED FOR RAPIDLY RISING WATER AND STAY TUNED FOR THE 
LATEST INFORMATION.  THIS WARNING REPLACES THE PREVIOUS FLASH FLOOD 
WARNING FOR RICE...RENO...MCPHERSON...AND HARVEY COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND DONT DROWN.

&&

LAT...LON 3851 9816 3833 9827 3831 9848 3847 9848

$$

COOK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 2:52 AM CDT, 1 hour 49 minutes earlier.

Area forecast discussion, Aug 4, 2:52 AM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
252 AM CDT SUN AUG 4 2013

.SHORT TERM...(TODAY THROUGH TUESDAY)
ISSUED AT 249 AM CDT SUN AUG 4 2013

TODAY-TONIGHT: ONGOING MESOSCALE CONVECTIVE SYSTEM (MCS) CONTINUES
TO BRING COPIOUS AMOUNTS OF RAINFALL TO MOST OF CEN AND SOUTH CEN KS
AT THIS TIME. LOW LEVEL MOISTURE TRANSPORT CONTINUES TO FEED INTO
THE WRN SIDE OF THIS COMPLEX...WHICH WILL KEEP BACK BUILDING OF THE
SHOWERS GOING AT LEAST UNTIL THE LATE MORNING HOURS.  WIDESPREAD
FLOODING IS ONGOING SO WILL KEEP FOOD WATCH GOING WITH LOTS OF RIVER
FLOODING EXPECTED LATER TODAY.

NOT TOO CONFIDENT IN HOW THE THE EVENING AND OVERNIGHT FORECAST WILL
WORK OUT...AS MORNING CONVECTION/OUTFLOW BOUNDARIES AND MESO-HIGH
ASSOCIATED WITH IT WILL PLAY A HUGE ROLE WHERE CONVECTION WILL
REDEVELOP THIS EVENING.  GFS SEEMS TO BE HANDLING THE ELEVATED
NOCTURNAL CONVECTION THE BEST...SO WILL USE IT FOR THE BASIS FOR THE
FORECAST. GFS SHOWS 850-700H WARM ADVECTION/MOISTURE TRANSPORT
INCREASING ACROSS WRN SECTIONS OF THE FORECAST AREA THIS
EVENING...POINTING INTO CEN KS.  AS TONIGHT PROGRESSES...THIS
MOISTURE TRANSPORT LOOKS TO SHIFT NE INTO NE KS LATE TNGT OR EARLY
ON MON. SO THINKING BULK OF CONVECTION CHANCES TNGT WILL BE TO THE
NORTHEAST OF THE FORECAST AREA. SO CONFIDENCE IN HEAVY RAINFALL AND
POSSIBLE FLOODING ACROSS THE FORECAST AREA IS LOW. SO WILL NOT
EXTEND THE FLOOD WATCH INTO MON GIVEN THE PROGRESSIVE NATURE OF THE
CONVECTION EXPECTED.

MON-TUE: CONFIDENCE IN HOW THE BEGINNING OF THE WEEK WILL PLAY OUT
IS LOW AS WELL. AS WARMER AIR ALOFT BEGINS TO PUSH INTO THE
AREA...WHICH WILL KEEP MOST OF THE CONVECTIVE CHANCES CAPPED ACROSS
SOUTH CEN KS. 850-700H MOISTURE TRANSPORT ALSO LOOKS TO PUSH FURTHER
NORTH AS WELL...WHICH WILL KEEP MOST OF THE NOCTURNAL STORM CHANCES
ALONG OR NORTH OF INTERSTATE 70 ACROSS NRN KS/SRN NEB. SO WILL KEEP
LOW POPS IN FOR NOW...BUT MOST PLACES MAY REMAIN DRY ON MON/TUE. THE
WARMER AIR AND SW FLOW WILL ALSO LEAD TO TEMPS CLIMBING SLIGHTLY
ABOVE SEASONAL NORMALS FOR THIS TIME FRAME AS WELL.

KETCHAM

.LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY)
ISSUED AT 249 AM CDT SUN AUG 4 2013

TUE NIGHT-WED: A SHORTWAVE IN THE NRN PLAINS WILL PUSH ANOTHER
FRONTAL BACK ACROSS THE AREA TUE NIGHT INTO WED.  THIS WILL LEAD TO
RENEWED CHANCE OF WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS THE
AREA LATE TUE NIGHT INTO WED...AS THE BOUNDARY STALLS ACROSS SRN KS.

THU-FRI: MEDIUM RANGE MODELS A LITTLE UNCERTAIN ON PLACEMENT OF
THE MAIN SYNOPTIC FRONTAL BOUNDARY FOR END OF THE WORK WEEK. BOTH
THE GFS AND ECMWF SHOW THE FRONT PUSHING FURTHER SOUTH INTO NRN
OK...WHICH MAY LEAD TO DRIER AIR TRYING TO WORK INTO THE MOST OF
THE FORECAST AREA...ESPECIALLY CEN KS. CONSENSUS SUGGESTS LEAVING
SOME LOW POPS ACROSS MOST OF SRN KS FOR NOW...BUT COULD SEE CEN KS
REMOVED FROM THE POPS WITH LATER RUNS.

KETCHAM

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 652 PM CDT SAT AUG 3 2013

ISOLATED TO WIDELY SCATTERED SHOWERS AND STORMS WILL BECOME MORE
NUMEROUS OVERNIGHT...WITH POTENTIAL FOR ANOTHER LARGE MESOSCALE
CONVECTIVE COMPLEX TO TRACK EAST FROM THE OKLAHOMA PANHANDLE AREA
ACROSS FAR SOUTHERN KANSAS. WILL HIGHLIGHT THE BEST CHANCE WITH A
TEMPO TSRA GROUP WITH PERIODS OF MVFR CIGS AND VSBYS. A PERIOD OF
POST-CONVECTION LOW CLOUDS/MVFR CIGS IS EXPECTED SUNDAY MORNING.

KED

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    85  72  95  73 /  70  30  20  20
HUTCHINSON      87  70  93  70 /  70  30  20  20
NEWTON          83  69  92  71 /  70  30  20  20
ELDORADO        83  71  92  72 /  70  40  20  20
WINFIELD-KWLD   87  73  96  73 /  80  30  20  20
RUSSELL         85  69  91  71 /  50  20  20  40
GREAT BEND      86  69  91  70 /  50  30  20  30
SALINA          82  70  91  72 /  70  40  20  40
MCPHERSON       85  70  93  71 /  70  30  20  30
COFFEYVILLE     82  73  93  74 /  70  60  20  20
CHANUTE         79  71  91  72 /  70  70  30  30
IOLA            79  71  90  72 /  70  70  30  30
PARSONS-KPPF    79  72  92  72 /  80  60  20  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR KSZ032-033-047>053-
067>072-083-092>096-098>100.

&&
Hazardous weather outlook, Aug 3, 9:27 PM CDT, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
927 PM CDT SAT AUG 3 2013

KSZ032-033-047>053-067>072-082-083-091>096-098>100-050230-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
927 PM CDT SAT AUG 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

ANOTHER COMPLEX OF NUMEROUS TO WIDESPREAD SHOWERS AND
THUNDERSTORMS IS EXPECTED TO MOVE EAST ACROSS THE ENTIRE AREA.
WHILE A FEW LOCALLY STRONG STORMS WITH GUSTY WINDS AND SMALL
HAIL WILL BE POSSIBLE...THE MAIN RISK WILL CONTINUE TO BE VERY
HEAVY RAINFALL. AS A RESULT...A FLOOD WATCH REMAIN IN EFFECT
FOR MUCH OF CENTRAL...SOUTH CENTRAL...AND SOUTHEAST KANSAS.
PLEASE REFER TO LATEST FLOOD WATCH FOR ADDITIONAL DETAILS.

A FLOOD WARNING REMAINS IN EFFECT FOR SOUTHEAST RICE...AND
NORTHEAST RENO COUNTIES IN ASSOCIATION WITH COW CREEK. A FLOOD
WARNING REMAINS IN EFFECT FOR EASTERN MARION COUNTY FOR
TRIBUTARIES THAT FEED THE COTTONWOOD RIVER. A FLOOD WARNING
REMAINS IN EFFECT FOR PORTIONS OF THE COTTONWOOD RIVER. PLEASE
REFER TO THE FLOOD WARNING STATEMENTS FOR MORE DETAILS ON THESE
WARNINGS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SOME STRONG STORMS WITH FLOODING POSSIBLE FROM HEAVY RAINFALL AND
GUSTY WINDS ARE POSSIBLE MONDAY THROUGH THURSDAY.

HEAT INDICES WILL BE NEAR 100 ALONG THE OKLAHOMA BORDER EACH
AFTERNOON FROM MONDAY TO WEDNESDAY...AND COULD EXCEED 105 DEGREES
MONDAY ACROSS A GOOD PORTION OF CENTRAL...SOUTH CENTRAL...AND
SOUTHEAST KANSAS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. HOWEVER
RAINFALL REPORTS AND ANY FLOODING IS GREATLY APPRECIATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

In the hours before

Local storm report, Aug 4, 2:59 AM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
259 AM CDT SUN AUG 04 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0257 AM     FLASH FLOOD      CLAFLIN                 38.52N 98.54W
08/04/2013                   BARTON             KS   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED HIGH WATER OVER HIGHWAY K-4 NEAR
            CLAFLIN.

&&

CDJ
Local storm report, Aug 4, 3:08 AM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
308 AM CDT SUN AUG 04 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0307 AM     FLASH FLOOD      ELLSWORTH               38.74N 98.23W
08/04/2013                   ELLSWORTH          KS   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED HIGHWAY 14 BEING CLOSED DUE TO
            VERY HIGH WATER FLOWING ACROSS THE ROAD.

&&

CDJ
Special weather statement, Aug 4, 4:02 AM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
402 AM CDT SUN AUG 4 2013

KSZ067-040945-
RENO-
402 AM CDT SUN AUG 4 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR RENO COUNTY...

AT 359 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR SYLVIA...OR 26 MILES NORTHEAST OF PRATT...
AND MOVING EAST AT 35 MPH.

WINDS 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM.

THE STORMS ARE NOT EXPECTED TO BECOME SEVERE...HOWEVER THESE STORMS
MAY PRODUCE ADDITIONAL HEAVY RAINFALL ACROSS RENO COUNTY.

&&

LAT...LON 3812 9785 3773 9783 3774 9847 3810 9847
TIME...MOT...LOC 0902Z 266DEG 30KT 3797 9846

JAKUB
Local storm report, Aug 4, 4:16 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
416 AM CDT SUN AUG 04 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 AM     FLOOD            GREAT BEND              38.36N 98.81W
08/04/2013                   BARTON             KS   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED STREET FLOODING IN GREAT BEND
            AND SOME STALLED CARS.

&&

CDJ
Local storm report, Aug 4, 4:18 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
418 AM CDT SUN AUG 04 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 AM     HEAVY RAIN       GREAT BEND AIRPORT      38.35N 98.85W
08/04/2013  M2.70 INCH       BARTON             KS   AWOS

            RAINFALL MEASURED FROM MIDNIGHT TO 4AM AT GREAT BEND
            AIRPORT.

&&

CDJ
Local storm report, Aug 4, 4:38 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
438 AM CDT SUN AUG 04 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 AM     FLOOD            STERLING                38.21N 98.21W
08/04/2013                   RICE               KS   LAW ENFORCEMENT

            STREET FLOODING WAS REPORTED BY LAW ENFORCEMENT IN THE
            TOWN OF STERLING.

&&

CDJ

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 12:55 AM CDTAreal Flood WarningICTSedgwick15 hr
Aug 4, 1:00 AM CDTFlash Flood WarningICTHarvey, McPherson, Reno, Rice12 hr
Aug 4, 1:47 AM CDTAreal Flood WarningICTBarton, Ellsworth, Lincoln, Rice, Russell20 hr
Aug 4, 2:08 AM CDTAreal Flood WarningICTMcPherson, Saline8 hr
Aug 4, 2:32 AM CDTFlash Flood WarningICTBarton, Ellsworth, Rice, Russell5 hr
Aug 4, 2:45 AM CDTRiver Flood WarningICTMarion11 hr
Aug 4, 2:56 AM CDTRiver Flood WarningICTButler42 hr
Aug 4, 2:58 AM CDTRiver Flood WarningICTButler, Cowley25 hr
Aug 4, 3:01 AM CDTRiver Flood WarningICTHarvey, Reno5 days
Aug 4, 3:13 AM CDTRiver Flood WarningICTCowley13 days
Aug 4, 3:23 AM CDTRiver Flood WarningICTLabette, Neosho48 hr
Aug 4, 3:23 AM CDTRiver Flood WarningICTCherokee, Labette59 hr
Aug 4, 4:02 AM CDTSpecial Weather StatementICTReno43 min
Aug 4, 5:32 AM CDTAreal Flood WarningICTAllen, Labette, Montgomery, Neosho, Wilson8 hr
Aug 4, 7:35 AM CDTRiver Flood WarningICTSaline43 hr
Aug 4, 8:09 AM CDTRiver Flood WarningICTReno19 hr
Aug 4, 8:09 AM CDTRiver Flood WarningICTRice72 hr
Aug 4, 8:36 AM CDTAreal Flood WarningICTKingman, Reno4 hr
Aug 4, 8:50 AM CDTRiver Flood WarningICTReno, Sedgwick19 hr
Aug 4, 8:50 AM CDTRiver Flood WarningICTSedgwick48 hr
Aug 4, 8:50 AM CDTRiver Flood WarningICTSedgwick, Sumner54 hr
Aug 4, 8:50 AM CDTRiver Flood WarningICTSumner7 days
Aug 4, 8:50 AM CDTRiver Flood WarningICTHarvey7 days
Aug 4, 8:50 AM CDTRiver Flood WarningICTSedgwick42 hr
Aug 4, 8:54 AM CDTAreal Flood WarningICTButler, Harvey8 hr
Aug 4, 9:47 AM CDTAreal Flood WarningICTMcPherson, Saline8 hr
Aug 4, 11:08 AM CDTFlash Flood WarningICTHarvey, McPherson, Reno, Rice4 hr
Aug 4, 2:58 PM CDTAreal Flood WarningICTHarvey, McPherson, Reno, Rice6 hr
Aug 4, 4:57 PM CDTAreal Flood WarningICTButler17 hr

Nearby

Flash Flood Warnings in Kansas, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.